MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME

AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME
Model Number KD-V431M-0730
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was observed, during the device inspection.That the sphincterotome exhibited the cover was peeled and the knife was exposed.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of confirmation of the device and the investigation results in the past, a likely factor causing tears of the coated portion of the cutting wire might be the following: - it is possible that the slider was slightly pushed causing the cutting wire to deflect.The coated portion of the cutting wire has possibly been rubbed due to the effect of contacting a metal area of the endoscope.(see fig.5.6) - it can be inferred that some kind of force might have applied to the coated portion of the cutting wire when the device was withdrawn from endoscope after the coated portion of the cutting wire has torn.This might have caused the coated portion of the cutting wire to detach from the cutting wire.As a result, the coated portion was partially missing.However, the exact cause of the reported event could not be identified.The subject event can be detected and prevented by implementing in accordance with the below instructions for use (ifu): ¿ do not use excessive force to bend the distal end of the sphincterotome.This could damage the cutting wire.¿ do not insert the instrument into the endoscope when the cutting wire is tightened.Doing so may extend the distal end of the insertion portion from the endoscope tip abruptly.This could cause patient injury, such as perforations, bleeding, or mucous membrane damage.It could also damage the endoscope and/or instrument.¿ when inserting the instrument into the endoscope, hold the slider firmly.Otherwise, the distal end of the insertion portion may bend and could extend from the distal end of the endoscope abruptly.This could cause patient injury, such as perforations, bleeding, or mucous membrane damage.It could also damage the endoscope or instrument.¿ do not advance or extend the instrument abruptly.This could cause patient injury, such as perforations, bleeding, or mucous membrane damage.It could also damage the endoscope and/or instrument.¿ when inserting the instrument into the endoscope, hold it close to the biopsy valve and keep it as straight as possible relative to the biopsy valve.Otherwise, the instrument could be damaged.¿ insert the instrument slowly.Abrupt insertion could damage the endoscope and/or instrument.¿ do not pull the slider abruptly, or the distal end of the insertion portion will bend rapidly.This could result in patient injury, such as perforations, bleeding, or mucous membrane damage.¿ do not tighten the cutting wire more than necessary, and do not force it against the papilla of vater.This could result in patient injury, such as perforations, bleeding, or mucous membrane damage.¿ when inserting the instrument into the endoscope, be sure that the cutting wire is parallel to the tube.Otherwise, the metal part of the forceps elevator may contact the cutting wire and peel off the coating material.¿ do not activate output while tissue is in contact with the torn or damaged coated portion of the distal end.If output is activated while tissue is contacting the torn or damaged coated portion due to insertion into or withdrawal from an endoscope, leakage current, decreased output, and/or thermal injury could result.¿ if you feel the cutting is blunt, withdraw the device from the scope to examine if there is any peel off and tear at the coating portion.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE 3-LUMEN SPHINCTEROTOME V
Common Device Name
SINGLE USE 2-LUMEN SPHINCTEROTOME
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20185575
Report Number9614641-2024-01806
Device Sequence Number8363916
Product Code KNS
UDI-Device Identifier04953170184192
UDI-Public04953170184192
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K950166
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberKD-V431M-0730
Device Lot Number2ZK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2024
Supplement Date Received by Manufacturer10/17/2024
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown